Two Fridays ago I started on Eribulin, and SO FAR, SO GOOD! I was a little tired over the first weekend, but since I had not yet regained all my strength from the pits of radiation, it's hard to tell if that was from the chemo or not. Sunday and Monday I had a low-grade fever of 99.5-100.4, but that passed without further incident. Last Friday I received my 2nd dose of Eribulin. Almost didn't, because blood counts were really low, nearly at the threshold of being too low to get next chemo dose. Eribulin seems to be much worse on the WBC's than Abraxane was, so I better be careful around crowds and sick people. No more fever though.
Meanwhile, overall I am feeling MUCH, MUCH better than I have been. Yaaaaaaaayyyyyyy! Praise God!!! I feel like my brain is actually functioning now and I'm able to think, for the most part, without being so confused and stressed out about everything. I've done some more reading on steroids, in particular Decadron which I was on, and man oh man ... seriously ... I never, ever want to be on that again. I don't like to read about side effects before I start on a new drug. Well I do it, but just a glance, so I have an idea. Don't want to study them or try to commit them to memory because that would predispose me to having more side effects. At least I think it would. Reading now and realizing that many, no, most of what I was feeling and the way I was acting was from the Decadron! (Except for the diarrhea and tiredness, which was from the radiation to the bowel area)
One SE I read about was a craving for carbohydrates and sweets! Yessss! I thought it was crazy at the time, but I actually said these words to Danny: "I really feel like eating some potatoes. I wish we had some potatoes, but we don't." I was really sad that I couldn't eat potatoes right then and there! The next day, I got some potatoes and had him cook me potatoes & eggs (one of my favorite foods, but for some reason I'm no good at cooking it, so I never get to have it.) For the next few days, I ate baked potato for lunch. And the sweets! I admit to having LOTS of sweets during that bleak, dark, weak, horrible time. Ohmygosh. I find it fascinating (and a little scary) that a drug can affect so many of your systems, including your personality and food cravings & appetite. Makes we rethink, or at least wonder about, the whole mental illness issue.
Today was me & Danny's 22nd anniversary! He was able to leave work early and we went out to lunch, something we haven't done in quite some time. Steaks at Saltgrass! Yum! It was so good, and it was a MUCH NEEDED outing for just the two of us. I went hatless, since I still seem to be growing some hair which started late last year (when I was still on Abraxane!) My hair is fairly thin, and the hairline is pretty far back (me and Danny match, which is darn funny!) but it's been styling itself into a cute little mohawk and I'm just going with it. I asked Danny at lunch today, "Why do I still not have any eyebrows??" Even though my hair is growing back slowly, I still have no eyebrows. Missing eyebrows looks really odd! It would make such a difference if I just had some eyebrows. And more eyelashes! I have very few eyelashes. I excitedly told Danny that I keep tugging on my hair and it seems to be holding on. I may be in that 50% of people who don't lose their hair on Eribulin. Woohoo!
I kid you not ... a mere 3 hours later, my head was feeling a little itchy. A little tug on my mini-mohawk yielded 5-6 hairs between my two fingers, and again, and again, and ... yes, my bubble was burst. Looks like I'm in the OTHER 50% of Eribulin patients who DO lose their hair. Oh well, there are worse things than being bald.
Since I am feeling better overall, we decided to boil some crawfish over the weekend. Being able to peel my own crawfish, as previously mentioned, was awesome! When you can't peel your own, you can't really eat to satiation. Well this time, I peeled my own and I peeled til I was good & full of crawfish! Heaven. It's so good to be able to eat good food again. After the boil comes the leftovers, and I've created some recipes that utilize the leftovers so tastily that we actually plan for it by adding more extras to the boil than we normally would, just so we can make the recipes. Lol. Sausage, potatoes, and corn, oh my! We made my Spoils of the Boil Soup, and this time we had extra leftover potatoes so I also made Cajun Potato Soup (a recipe which I just invented, so very proud of myself.) So good! Love the spice!! And there's still more sausage and corn in the freezer that we will use later for jambalaya, red beans, corn & crab bisque, and just corn as a side with anything else. One thing about having your income go down, you do learn to adjust and cut corners where you can, although I've always enjoyed cooking, trying and creating new recipes, and meal-planning. My thing is, I hate to have food go to waste. I am a little crazy nutty about using up leftovers and trying to cook what we have in the house. Also only buying meat that's on sale. I meal-plan around all of that. I'm not so good at using coupons -- I've tried, but I fail, sorry... but I do have plenty of other thrifty qualities, I swear! Anyhoo... it is good to be back to my providing-meals-for-my-family self. :)
The only other issue going on right now is that for a little over a week, I have what started looking like a 6-7-inch circular rash on my lower back. It was itchy, and scratching it made it feel raw and unpleasant. Actually I didn't SEE it until after I felt the itchiness and scratched it, then looked in the mirror. Who knows how long the redness was there, but I didn't look at my back until I felt the symptoms. I presumed it was a radiation burn, like a sunburn, from the radiation to the lower spine, so I contacted the radiation nurse about it and sent her a picture (Ever tried to take a lower back selfie? Yea, me neither ... it's really not easy. You probably should have someone help you.) She said it would be unusual to have a skin reaction to this radiation. Of. Course. Kim will always get the weird side effects and symptoms, right?! Nurse also said that it was odd that I was over 2 weeks past my radiation completion date. A skin reaction usually doesn't take that long to show up. Of. Course. She recommended I use Aquaphor ointment and Cortisone cream, keeping the area moist. Here it is, 8 days later, and it is no better. In fact I think it's a little worse. A deeper red and the area seems to be enlarging a bit. Will plan to stop in at the radiation department on Wednesday, the day I see Dr. Coscio again and also start my 2nd cycle of Eribulin (blood counts willing-- just finished my "off week," so I should be good to go with that.) A medical professional needs to see this, I suppose.
Well, thanks for reading, y'all! And for the prayers-- they have really helped!